MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Conjunctivitis (1784); Endophthalmitis (1835); Hypopyon (1913); Inflammation (1932); Iritis (1940); Blurred Vision (2137); Eye Pain (4467)
Date of Event 05/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.The root cause for the reported infection cannot be determined.All iols (intra ocular lenses) are terminally sterilized with 100 percent ethylene oxide sterilization.Company uses an overkill sterilization approach, which greatly exceeds the minimum requirements for sterility.Critical parameters for sterilization cycles are recorded and retained for every sterilization load to demonstrate that the acceptance criteria for the sterilization process are met.The customer reports the suspect product as unknown.The manufacturer internal reference number is: (b)(4).H10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A customer reported that a male patient was diagnosed with endophthalmitis and presented with light perception only (very limited vision) with visual acuity changed to 20/50, pain, conjunctivitis, vitritis and hypopyon in the right eye along with the presence of aqueous cell and aqueous fibrin post fourteen days from uncomplicated phacoemulsification surgery with iol procedure.Pre-operative medications were given to perform surgery aseptically and wound integrity was found to be intact after performing seidel test post completion of surgery.A culture was performed with no growth.Anterior chamber tap was performed along with intravitreal antibiotics injection but it was not effective.Post operative steroid, antibiotic and non-steroidal anti-inflammatory drugs (nsaid) were prescribed and the patient is under monitoring.Current status of the patient is symptoms continuing.This complaint is pertaining to one of the two patients reported with post operative infections from the facility.

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22688635
Report Number1119421-2025-02121
Device Sequence Number12261177
Product Code HQL
UDI-Device Identifier00380652251488
UDI-Public(01)00380652251488(17)290113(11)250115(10)15977623
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.200
Device Lot Number15977623
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2025
Initial Report FDA Received Date08/01/2025
Date Device Manufactured01/15/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMOXIFLOXIN DROPS TID; BETADINE MD5093940; BSS IRRIGATING SOLUTION; CENTURION VISION SYSTEM; CUSTOM-PAK SURGICAL PROCEDURE; KETOROLAC DROPS TID; OZIL TORSIONAL HANDPIECE; POVIDONE IODINE; PREDNISILONE DROPS TID; PROVISC; STERILE WATER R5000-01; TETRACAINE: 00370069601013; VISCOAT
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexMale